Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 49, NWS Pueblo, CO

May 30, 2025El Paso County, Teller County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 30, 2025, 4:55 PM MDT for El Paso County, Teller County, Colorado. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2025, 4:55 PM MDT (22:55 UTC)
Expired
May 30, 2025, 5:45 PM MDT
In force
50 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties El Paso County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 68 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.9 hours before the alert went out and 436 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2025-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2025-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-398 J/kg
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

641 
WUUS55 KPUB 302255
SVRPUB
COC041-119-302345-
/O.NEW.KPUB.SV.W.0049.250530T2255Z-250530T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
455 PM MDT Fri May 30 2025

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Teller County in central Colorado...
  Southwestern El Paso County in east central Colorado...

* Until 545 PM MDT.

* At 455 PM MDT, a severe thunderstorm was located near Fountain, or
  11 miles south of Colorado Springs, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Manitou Springs, Stratmoor, Fountain, Fort Carson, Security,
  Colorado Springs, and Security-Widefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3883 10502 3892 10489 3856 10455 3854 10490
      3864 10492
TIME...MOT...LOC 2255Z 327DEG 20KT 3867 10479 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hodanish
1 follow-up statement
759 
WWUS55 KPUB 302328
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
528 PM MDT Fri May 30 2025

COC041-119-302345-
/O.CON.KPUB.SV.W.0049.000000T0000Z-250530T2345Z/
Teller CO-El Paso CO-
528 PM MDT Fri May 30 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR SOUTHEASTERN TELLER AND SOUTHWESTERN EL PASO COUNTIES...

At 527 PM MDT, a severe thunderstorm was located over Fountain, or 10
miles south of Colorado Springs, moving east at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Manitou Springs, Stratmoor, Fountain, Fort Carson, Security, Colorado
Springs, and Security-Widefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3883 10502 3892 10489 3856 10455 3854 10490
      3864 10492
TIME...MOT...LOC 2327Z 287DEG 8KT 3869 10475 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hodanish

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:43 PM MDT, 2 hours 12 minutes earlier. Its key messages:

  • Scattered thunderstorms this evening over the mountains/I-25 corridor and portions of the plains.
  • Warm this weekend, with scattered afternoon showers/thunderstorms both days (best storm chances Sunday afternoon over the mountains).
  • Cooler and wetter weather pattern redevelops next week, with daily chances for showers/thunderstorms and temperatures much below seasonal averages Tuesday and Wednesday.
Area forecast discussion, May 30, 2:43 PM MDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
243 PM MDT Fri May 30 2025

.KEY MESSAGES...

- Scattered thunderstorms this evening over the mountains/I-25
  corridor and portions of the plains.

- Warm this weekend, with scattered afternoon
  showers/thunderstorms both days (best storm chances Sunday
  afternoon over the mountains).

- Cooler and wetter weather pattern redevelops next week, with
  daily chances for showers/thunderstorms and temperatures much
  below seasonal averages Tuesday and Wednesday.

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 224 PM MDT Fri May 30 2025

Convection finally starting to fire over the higher terrain as of
2pm, as air mass over the mountains has become moderately unstable
(CAPE 500-1000 J/KG). CAMs suggest storms spread southeast into the
I-25 corridor in the 5-10 pm window, and HRRR is particularly
aggressive with convection around Pueblo and Colorado Springs
this evening. Will bump up pops slightly along I-25 to follow
this trend, and nudged some pops eastward onto the plains to
around La Junta to account for weakening storms toward sunset.
Lightning/small hail/gusty winds to 50-55 mph the main storm
threats, a gust over 60 mph is not out of the question along
I-25 this evening, where downdraft CAPE is 500-700 J/KG. Storms
end by midnight, with clouds clearing toward Sat morning. Sat
looks like a repeat of Friday, with warm afternoon temps and
another round of high terrain storms moving across the I-25
corridor late in the day. Current forecast looks on track and
made only minor adjustments.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Issued at 224 PM MDT Fri May 30 2025

Initial old srn stream cut-off low finally get swept up in the
flow late Sun/Mon, while nrn stream cold front drops south
through the plains Mon night. Pattern should lead to increased
convection over the mountains Sunday afternoon/evening as
moisture is swept northward ahead of the approaching low, with
weak lee trough on the plains potentially focusing storms east
of the mountains Sun afternoon and evening. Max temps will again
be warm, with 80s and 90s widespread at lower elevations.
Showers may linger through much of Sunday night over the higher
terrain toward the Continental Divide, as increasing mid-level
moisture flows northward into the area. Upper low then lifts
out across Colorado on Monday, with fairly widespread convection
over the mountains and valleys as a result. I-25/plains precip
chances on Mon slightly more questionable, as surface low spins
up over nern CO and low/mid level winds turn fairly strong
westerly through the day. While we'll still see at least
scattered convection across the lower elevations given
instability and upward motion, suspect downslope will mean a
good portion of the any showers/storms will be
windy/sprinkles/virga.

Cold front moves quickly southward through Colorado Monday
night, and while best forcing for precip will stay over the
northern half of the state initially, southern edge of the
heavier precip will eventually sag southward across the Palmer
Divide and impact areas along and north of the Arkansas River by
early Tuesday morning. Much cooler with showers/thunderstorms
Tuesday afternoon/evening, as post-frontal upslope deepens while
next short wave trough drops into AZ. Slightly warmer Wed with
another round of showers/thunderstorms as wave moves through,
then slow warming trend Thu/Fri, though showers will linger as
moisture remains in place and numerous weak upper waves eject
out of the broad western U.S. trough.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1142 AM MDT Fri May 30 2025

At KCOS and KPUB, HRRR fairly aggressive with convection late
the afternoon into the evening, and will keep prob30 group going
from 23z until 02z-03z at both sites, though slightly better
chance for storms may end up at KPUB if CAMs are correct. Brief
MVFR cigs/vis with any of the stronger storms. Convection ends
and skies clear 03z-05z, with clearing skies and light winds
overnight into Saturday morning.

At KALS, chance for thunderstorms late this afternoon into the
evening, with a prob30 group 00z-02z. Low level moisture across
the valley looks limited, suggesting gusty outflow winds the
main feature of any convection this evening. Storms end 02z,
with clearing skies and light winds overnight into Saturday
morning.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...PETERSEN
LONG TERM...PETERSEN
AVIATION...PETERSEN
Hazardous weather outlook, May 30, 11:57 AM MDT, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1157 AM MDT Fri May 30 2025

COZ058>089-093>099-311800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1157 AM MDT Fri May 30 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms will develop over the mountains and
valleys this afternoon, then spread across the I-25 corridor and
portions of the plains by this evening. Half inch diameter hail,
wind gusts to near 50 mph and lightning may accompany stronger
storms. Expect thunderstorms to move southeast out of the forecast
area by midnight tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Daily rain showers and thunderstorms are expected over the next
several days. Showers and storms will be greatest in coverage along
the higher terrain Saturday and Sunday, and expand in coverage
Monday through Thursday. Greatest hazards from any thunderstorms are
expected to be small hail, gusty outflow winds, heavy rainfall, and
lightning.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

10/SIMCOE

In the hours before

Special weather statement, May 30, 4:02 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Pueblo CO
402 PM MDT Fri May 30 2025

COZ081-083-085-086-302230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
402 PM MDT Fri May 30 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL FREMONT...
SOUTHEASTERN TELLER...SOUTHWESTERN EL PASO AND NORTHERN PUEBLO
COUNTIES THROUGH 430 PM MDT...

At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Victor, or 16 miles southwest of Colorado Springs,
moving southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of east central
Fremont, southeastern Teller, southwestern El Paso and northern
Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3865 10506 3869 10497 3851 10478 3846 10499
TIME...MOT...LOC 2202Z 336DEG 15KT 3864 10499

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, May 30, 4:27 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
427 PM MDT Fri May 30 2025

COZ081>083-085-302300-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
427 PM MDT Fri May 30 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN FREMONT...SOUTHEASTERN
TELLER AND SOUTHWESTERN EL PASO COUNTIES THROUGH 500 PM MDT...

At 427 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pikes Peak, or 8 miles west of Colorado Springs, moving southeast at
25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Manitou Springs, Pikes Peak, Colorado Springs, and Fort Carson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3883 10508 3889 10489 3869 10480 3859 10495
TIME...MOT...LOC 2227Z 332DEG 21KT 3879 10496

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 1:49 AM MDTDense Fog AdvisoryPUBEl Paso, Pueblo6 hr
May 30, 4:02 PM MDTSpecial Weather StatementPUBTeller28 min
May 30, 4:27 PM MDTSpecial Weather StatementPUBTeller33 min
May 30, 5:06 PM MDTSpecial Weather StatementPUBTeller24 min
May 30, 5:20 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller12 min
May 30, 5:42 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller33 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.